Hail, Audrain
- When
- May 8, 10:30 PM CST
- Where
- Audrain County, 5 mi W of Mexico
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.183, -92.000
Storm spotters reported 3/4 inch hail west of Mexico.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 8, 3:00 PM CST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT THU MAY 8 2003 SHORT AND UNSCIENTIFIC FORECAST DISCUSSION DUE TO ACTIVE WEATHER... SEVERE WEATHER THREAT CONTINUES OFF AND ON THROUGH SATURDAY NIGHT AS WAVE AFTER WAVE FORMS OVER SOUTHWESTERN KANSAS AND MOVES NORTHEASTWARD BRINGING VERY MOIST AND UNSTABLE AIR INTO THE AREA. POTENT UPPER LEVEL SYSTEM KEEPS SPINNING OFF SMALL VORTICES AND EJECTING THEM NORTHEASTWARD WHICH HELPS ENHANCE VERTICAL MOTION THROUGHOUT THE PERIOD. SHEAR AND BUOYANCY PROFILES ARE FAVORABLE FOR SEVERE WEATHER OUTBREAKS ON AND OFF WITH THE ONLY REAL BREAK DURING THE DAY FRIDAY AS IT LOOKS LIKE WEAK CAP WILL KEEP THE UPDRAFTS FROM BUBBLING UP. CONSIDERED INTRODUCING A SLIGHT CHANCE POP FOR FRIDAY...BUT DECIDED TO HOLD OFF AND LET THE NEXT SHIFT MAKE THE FINAL DECISION. BOTH MODELS ARE FAIRLY CLOSE WITH THE FROPA WHICH WILL END THIS BOUT WITH SEVERE WEATHER ON SUNDAY MORNING. EXTENDED...WELL FINALLY HAVE A BREAK IN ALL THE SEVERE WEATHER AFTER THE COLD FRONT FINALLY MOVES THROUGH. HIGH PRESSURE BUILDS INTO THE MID-MISSISSIPPI VALLEY REGION BEHIND THE COLD FRONT AND IT LOOKS LIKE AT LEAST A COUPLE OF DAYS OF PLACID WEATHER UNDER AN UPPER LEVEL RIDGE. THE NEXT LOW PRESSURE SYSTEM BEGINS STRENGTHENING IN NORTHERN TEXAS ON WEDNESDAY AND ITS ASSOCIATED WARM FRONT STARTS TO SURGE NORTHWARD OUT OF LOUISIANA AND ARKANSAS INTO SOUTHERN MISSOURI BY THURSDAY MORNING BRINGING WET WEATHER BACK INTO OUR AREA. WENT GENERALLY CLOSE TO ENSEMBLE GUIDANCE WITH SOME BLENDING TO FIT WELL WITH SURROUNDING OFFICES. .STL...NONE CARNEY
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 855 PM CDT THU MAY 8 2003 ...AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED OVER THE REGION TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT THAT COVERS THE ENTIRE REGION. SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED OVER MISSOURI...AND ARE EXPECTED TO CONTINUE TO DEVELOP AS A POTENT UPPER LEVEL STORM MOVES THROUGH THE REGION. WIND SHEAR AND INSTABILITY PARAMETERS SUGGEST THAT THESE STORMS ARE CAPABLE OF PRODUCING ISOLATED TORNADOES...HAIL UP TO THE SIZE OF BASEBALLS AND WIND GUSTS IN EXCESS OF 70 MPH. IN ADDITION...LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH SATURDAY NIGHT AS A FRONTAL BOUNDARY STALLS OVER THE REGION. THE GREATEST LIKELIHOOD OF SEVERE WEATHER WILL OCCUR LATE SATURDAY AND SATURDAY NIGHT AS A STRONG COLD FRONT MOVES THROUGH THE MIDWEST. AFTER A REST ON SUNDAY AND MONDAY...THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON TUESDAY AND WEDNESDAY AS YET ANOTHER STORM SYSTEM MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE APPRECIATED THROUGHOUT THE NIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
623 PM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1116 AM LAKE MYKEE MO 0.75 INCH HAIL
05/08/03 CALLAWAY
1220 PM 4S HARRISBURG MO 0.75 INCH HAIL
05/08/03 BOONE
1225 PM HARRISBURG MO 1.00 INCH HAIL
05/08/03 BOONE
1230 PM 7N COLUMBIA MO 0.75 INCH HAIL
05/08/03 BOONE NORTH I-70 AND 1/4 MI E
OF US 63
1245 PM HALLSVILLE MO 0.75 INCH HAIL
05/08/03 BOONE ESTIMATED WIND GUSTS OF
40 TO 60 MPH
1256 PM 1E SHAW MO WIND DAMAGE
05/08/03 BOONE 10 INCH DIAM TREE LIMBS
DOWNED AND ROOF BLOWN OFF
BARN AT ROUTE Z AND
MEXICO GRAVEL ROAD
1256 PM HALLSVILLE MO WIND DAMAGE
05/08/03 BOONE BOAT TRAILERS BLOWN INTO
ROADWAY
100 PM 3S CENTRALIA MO WIND DAMAGE
05/08/03 BOONE *** 1 INJ ***
MOBLIE HOMES DAMAGED.
FLIPPED OVER ON HWY Z.
MAN INSIDE INJURED AND
HOSPITALIZED. OTHER
SCATTERED REPORTS IN THE
AREA OF TREES AND POWER
LINES DOWN.
0100 PM 15SW MEXICO MO 1.25 INCH HAIL
05/08/03 AUDRAIN REPORTED BY SEVERE
WEATHER SPOTTERS.
0100 PM 15SW MEXICO MO WIND DAMAGE
05/08/03 AUDRAIN TREES DOWNED. NEAR
CALLAWAY COUNTY LINE.
0100 PM 15NW AUXVASSE MO WIND DAMAGE
05/08/03 CALLAWAY MOBLIE HOMES DAMAGED. 2
REPORTED FLIPPED OVER. NO
INJURIES
0104 PM 2W KINGDOM CITY MO 1.00 INCH HAIL
05/08/03 CALLAWAY 1 MILE NORTH OF I-70
0106 PM 12SE CENTRALIA MO 0.75 INCH HAIL
05/08/03 BOONE
0109 PM MO WIND DAMAGE
05/08/03 BOONE 3-4 MOBLIE HOMES DAMAGED
AND FLIPPED AT ROB COOKE
ROAD AND 8900 BLOCK N RTE
Z. 1 MOBILE HOME DAMAGED
AND FLIPPED 14000 BLOCK
OF RTE J REPORTED BY
BOONE COUNTY EMERGENCY
MANAGEMENT AGENCY. 1
INJURY REPORTED.
0128 PM ELSBERRY MO 1.25 INCH HAIL
05/08/03 LINCOLN
0138 PM MEXICO MO FLOODING
05/08/03 AUDRAIN 2 FEET OF WATER REPORTED
IN CITY LIMITS BY LAW
ENFORCEMENT.
0229 PM JERSEYVILLE IL 0.75 INCH HAIL
05/08/03 JERSEY
0241 PM GODFREY IL 60 MPH WIND GUST
05/08/03 MADISON TREES DOWN AT LEWIS AND
CLARK COLLEGE AND DAMAGE
REPORTED AT SHOPPING
PLAZA ACROSS THE STREET
FROM THE COLLEGE
0243 PM BRIGHTON IL 0.88 INCH HAIL
05/08/03 MACOUPIN REPORTED BY AMATEUR RADIO
OPERATOR.
0300 PM STAUNTON IL TORNADO
05/08/03 MACOUPIN FARMER REPORTED BRIEF
TOUCHDOWN IN A FIELD.
0300 PM BUNKER HILL IL WIND DAMAGE
05/08/03 MACOUPIN TREES DOWNED. FARMER
REPORTED SEVERAL LARGE
TREES UPROOTED AND
MANGLED.
0335 PM GREENVILLE IL 0.88 INCH HAIL
05/08/03 BOND REPORTED BY ILLINOIS
STATE POLICE.
0335 PM GREENVILLE IL FUNNEL CLOUD
05/08/03 BOND REPORTED BY ILLINOIS
STATE POLICE. BOTH
SOUTHWEST AND NORTH OF
GREENVILLE.
0346 PM NEW ATHENS IL 0.75 INCH HAIL
05/08/03 ST. CLAIR REPORTED BY AMATEUR RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 PM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM 5N HURDLAND MO 1.25 INCH HAIL
05/08/03 KNOX REPORTED BY SPOTTER.ILC001-005-009-027-051-061-083-117-119-121-135-149-189-090115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 754 PM CDT THU MAY 8 2003 THE TORNADO WATCH FOR PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS WHICH WERE IN AFFECT IN THE ST LOUIS COUNTY WARNING AREA HAVE BEEN CANCELLED. THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WATCH HAVE MOVED WELL OUT OF THE AREA TO THE EAST. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 PM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0828 PM QUINCY IL 0.75 INCH HAIL
05/08/03 ADAMS REPORTED BY TV STATION
KHQA.
0830 PM QUINCY IL 1.00 INCH HAIL
05/08/03 ADAMS REPORTED BY SHERIFF.
0833 PM QUINCY IL 0.75 INCH HAIL
05/08/03 ADAMS REPORTED BY PUBLIC ON
NORTH SIDE OF QUINCY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
850 PM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 3N QUINCY IL 1.25 INCH HAIL
05/08/03 ADAMS REPORTED BY SPOTTER.The St Louis radar (KLSX), 126 km away, was scanning. The volume nearest the first event began at 04:28 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported 3/4 inch hail west of Mexico.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359917.